Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 15, 2006, 4:13 AM MDT for 12 counties in Montana. It took effect at Aug 15, 2006, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2006, 4:13 AM MDT (10:13 UTC)
- In effect from
- Aug 15, 2006, 2:00 PM MDT
- Expired
- Aug 15, 2006, 7:40 PM MDT
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT, Pondera County, MT, Powell County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 50 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5862 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 151013 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 413 AM MDT TUE AUG 15 2006 MTZ114>118-152000- /O.NEW.KTFX.FW.W.0007.060815T2000Z-060816T0400Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 413 AM MDT TUE AUG 15 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF CENTRAL MONTANA... FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 114...115...116...117...118 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF CENTRAL MONTANA... IT WILL BE HOT WITH LOW RELATIVE HUMIDITIES TODAY WITH SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS WILL BE DRY WITH GUSTY WINDS. WITH VERY HIGH TO EXTREME FIRE DANGER INDICES OVER THE REGION...RED FLAG CONDITIONS ARE LIKELY THIS AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KTFX 152000 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 200 PM MDT TUE AUG 15 2006 MTZ114>118-160400- /O.CON.KTFX.FW.W.0007.000000T0000Z-060816T0400Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 200 PM MDT TUE AUG 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR CENTRAL AND SOUTHWEST MONTANA FOR SCATTERED THUNDERSTORMS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF CENTRAL MONTANA... IT WILL BE HOT WITH LOW RELATIVE HUMIDITIES TODAY WITH SCATTERED THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS WILL BE DRY WITH GUSTY WINDS. WITH VERY HIGH TO EXTREME FIRE DANGER INDICES OVER THE REGION...RED FLAG CONDITIONS ARE LIKELY THIS AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 160140 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 740 PM MDT TUE AUG 15 2006 MTZ114>118-160245- /O.CAN.KTFX.FW.W.0007.000000T0000Z-060816T0400Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 740 PM MDT TUE AUG 15 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. LIGHTNING ACTIVITY HAS DIMINISHED WITH THE MAIN ACTIVITY HAVING MOVED EAST OF THE FIRE WEATHER DISTRICT. IN ADDITION RELATIVE HUMIDITIES HAVE RISEN ABOVE 20 PERCENT OVER MUCH OF THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:29 AM MDT, 44 minutes earlier.
Area forecast discussion, Aug 15, 3:29 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 329 AM MDT TUE AUG 15 2006 .DISCUSSION... TODAY AND TONIGHT...AN UPPER LEVEL WEATHER DISTURBANCE OVER SOUTHERN IDAHO...WILL MOVE INTO SOUTHWEST MONTANA THIS MORNING FOR ISOLATED THUNDERSTORMS. MEANWHILE...AN UPPER LEVEL RIDGE OVER EASTERN MONTANA WITH AN UPPER LEVEL TROUGH OVER SOUTHWEST CANADA AND THE PACIFIC NORTHWEST...WILL BRING AN INCREASING SOUTHWEST FLOW ALOFT. THIS WILL RESULT IN SCATTERED THUNDERSTORMS WITH SOME BEING DRY THIS AFTERNOON...SPREADING INTO PARTS OF NORTH CENTRAL MONTANA THIS EVENING. TEMPERATURES WILL RUN ABOVE SEASONAL AVERAGE. WEDNESDAY...A WEAK UPPER LEVEL RIDGE DEVELOPS OVER THE AREA...WITH A DEEPENING TROUGH OVER THE PACIFIC NORTHWEST. THIS WILL BRING INCREASING INSTABILITIES AND MOISTURE FOR ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL COOL A BIT AS A WEAK UPSLOPE FLOW DEVELOPS ACROSS NORTH CENTRAL MONTANA. WEDNESDAY NIGHT AND THURSDAY...ANOTHER UPPER LEVEL TROUGH AND PACIFIC COOL FRONT TO MOVE THROUGH THE REGION DURING THIS PERIOD FOR COOLER TEMPERATURES ALONG WITH AN INCREASING CHANCE OF SHOWERS LATE WEDNESDAY NIGHT AND THURSDAY MORNING. SHOWERS WILL BE NUMEROUS ACROSS MUCH OF NORTH CENTRAL MONTANA WHERE BEST UPSLOPE GRADIENTS WILL BE AT...AS A CANADIAN HIGH PUSHES SOUTH INTO NORTHERN MONTANA. SHOWERS WILL BECOME SCATTERED ALONG WITH ISOLATED THUNDERSTORMS BY THURSDAY AFTERNOON. TEMPERATURES WILL RUN COOLER THAN SEASONAL AVERAGE...ESPECIALLY ACROSS NORTH CENTRAL MONTANA. WILLIAMSON DC THURSDAY NIGHT...EXPECT THE PACIFIC COOL FRONT THAT MOVES THROUGH THE AREA ON THURSDAY TO EXIT THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. SHOWERS WILL SLOWLY COME TO AN END LATE THURSDAY NIGHT...AS UPSLOPE CONDITIONS RELAX A BIT. FOR FRIDAY...EXPECT TEMPERATURES TO START TO RECOVER A BIT...WITH ONLY A VERY SLIGHT CHANCE FOR AN ISOLATED SHOWER...MAINLY OVER THE MOUNTAINS. FOR SATURDAY AND SUNDAY...A NEW UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION. THIS RIDGE WILL ALLOW TEMPERATURES TO CLIMB BACK UP TO ABOVE NORMAL READINGS...WITH AFTERNOON HIGHS APPROACHING CLOSE TO 10 DEGREES ABOVE NORMAL BY SUNDAY AFTERNOON. EXPECT COOL OVERNIGHT LOWS...ESPECIALLY IN THE MOUNTAINS. WITH DRIER AIR MOVING BACK INTO THE REGION AS WELL...NO PRECIP IS EXPECTED OVER THE WEEKEND. BRUSDA MONDAY AND TUESDAY...LATEST LONG RANGE MODELS INDICATE A WEAK HIGH PRESSURE IN PLACE WITH A WEAK DISTURBANCE TO PASS THROUGH. PARTLY CLOUDY SKIES AND ONLY A SLIGHT CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS. TEMPERATURES WILL BE ABOVE NORMAL FOR MUCH OF THE REGION. SAUCIER && .AVIATION... UPDATED 0455Z. DRY SOUTHWEST FLOW ALOFT ACROSS THE REGION THROUGH TUESDAY MORNING FOR DRY AND MAINLY CLEAR CONDITIONS. A DISTURBANCE EMBEDDED WITHIN THE SW FLOW WILL MOVE ACROSS SW AND CENTRAL MT TUESDAY AFTERNOON AND EVENING...BRINGING AN EXPANDED CHANCE OF THUNDERSTORM ACTIVITY TO CENTRAL AND SOUTHERN AREAS. MOISTURE WILL BE LIMITED AND CLOUD BASES WILL BE FAIRLY HIGH...WITH GUSTY WINDS BEING THE PRIMARY THUNDERSTORM THREAT TUESDAY AFTERNOON. A WEAK FRONTAL BOUNDARY WILL ALSO DROP SOUTH ACROSS NORTHCENTRAL MT TUESDAY EVENING...SHIFTING WINDS TO THE NORTH. AREAS OF SMOKE FROM WILDFIRES WEST OF THE DIVIDE MAY ALSO IMPACT VISIBILITIES LOCALLY THROUGH THE PERIOD. HOENISCH && .FIRE WEATHER... A RED FLAG WARNING WILL BE OUT FROM 2 PM UNTIL 10 PM THIS AFTERNOON AND EVENING FOR FIRE ZONES 114 THROUGH 118 FOR VERY HIGH/EXTREME FIRE DANGER ALONG WITH SOME DRY THUNDERSTORMS WITH GUSTY WINDS. && .PRELIMINARY POINT TEMPS/POPS... GTF 90 55 80 51 / 10 20 20 30 CTB 84 48 75 46 / 10 10 20 30 HLN 90 54 85 53 / 10 30 30 30 BZN 85 47 85 46 / 30 30 20 30 WEY 76 34 78 37 / 30 30 20 30 DLN 84 48 84 46 / 20 20 20 20 HVR 90 51 82 51 / 0 10 30 30 LWT 86 50 82 50 / 20 20 30 30 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR PARTS OF CENTRAL MONTANA. FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR PARTS OF SOUTHWEST MONTANA. && SHORT TERM...DC WILLIAMSON LONG TERM...BRUSDA/SAUCIER AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 14, 5:03 AM MDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 503 AM MDT MON AUG 14 2006 MTZ008>015-044>055-151115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 503 AM MDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.